Propagation of quasi-simple waves in a compressible rotating atmosphere

Venkatachalappa, M. ; Rudraiah, N. ; Sachdev, P. L. (1991) Propagation of quasi-simple waves in a compressible rotating atmosphere Acta Mechanica, 88 (3-4). pp. 153-166. ISSN 0001-5970

Full text not available from this repository.

Official URL:

Related URL:


A class of self-propagating linear and nonlinear travelling wave solutions for compressible rotating fluid is studied using both numerical and analytical techiques. It is shown that, in general, a three dimensional linear wave is not periodic. However, for some range of wave numbers depending on rotation, horizontally propagating waves are periodic. When the rotation √(γ-1)/(4γ), all horizontal waves are periodic. Here, γ is the ratio of specific heats. The analytical study is based on phase space analysis. It reveals that the quasi-simple waves are periodic only in some plane, even when the propagation is horizontal, in contrast to the case of non-rotating flows for which there is a single parameter family of periodic solutions provided the waves propagate horizontally. A classification of the singular points of the governing differential equations for quasi-simple waves is also appended.

Item Type:Article
Source:Copyright of this article belongs to Springer.
ID Code:33777
Deposited On:30 Mar 2011 13:35
Last Modified:03 Jul 2012 03:47

Repository Staff Only: item control page